Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 13, 2021, 3:45 PM MST for Santa Cruz County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:45 PM MST (22:45 UTC)
- Expired
- Jul 13, 2021, 4:30 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 8 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -539 J/kg
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WWUS85 KTWC 132245
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
345 PM MST Tue Jul 13 2021
AZZ503-504-507-513-132330-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
345 PM MST Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA...WESTERN
COCHISE AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 430 PM MST...
At 344 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Corona De Tucson, or 16 miles east of Sahuarita,
moving northwest at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sahuarita, Vail, East Sahuarita, Sonoita, Corona De Tucson and Madera
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 11045 3159 11075 3181 11099 3200 11090
3211 11071
TIME...MOT...LOC 2244Z 120DEG 15KT 3185 11072
$$
CernigliaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:27 PM MST, 18 minutes earlier.
Area forecast discussion, Jul 13, 3:27 PM MST, 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 327 PM MST Tue Jul 13 2021 .SYNOPSIS...An active period of daily scattered showers and thunderstorms during the next 7 days. High temperatures will be near normal today then be below normal levels through the remainder of the week into the weekend. && .DISCUSSION...Starting to destabilize this afternoon with a decent cu field developing over terrain. A few of the more robust updrafts have been able to sustain and develop into thunderstorms, with isolated to scattered convection occuring across both Santa Cruz and Cochise Counties, as well as portions of Graham and far northern Greenlee Counties. Plenty of moisture to tap into with PWAT from Tucson westward in excess of 1.25" via satellite estimates, and surface dewpoints holding steady in the upper 50s to lower 60s. This is helping generate 1000-1500 J/kg of SBCAPE. Storm motions are expected to be a little slower compared to Monday, generally around 10 to 20 mph. The focus for stronger storms today is generally west of a line from about Safford to Nogales where the best moisture is located. Various CAM solutions including the HREF and U of A WRFs generally seem to agree with this scenario, so we have moderate to high confidence that coverage will continue to increase into this evening and potentially last into a portion of the overnight hours. With the potential for slow moving/wet storms, the Flash Flood Watch is now in effect and continues through Wednesday evening. Speaking of Wednesday, things could get fairly interesting depending on how things progress today. We'll watch a weak shortwave move through the Four Corners and displace the upper ridge south and slightly west, allowing the steering flow to become briefly more westerly, and potentially enhancing upper level support for convection if it sags far enough south into our area. We still look to have plenty of deep moisture in place, so the flash flooding threat will continue with any storms which develop. High pressure reconsolidates over southern CA Thu/Fri with steering flow adjusting to be mainly out of the north. Deeper moisture will then be positioned east of Tucson toward the AZ/NM border, with another round of scattered afternoon and evening showers and thunderstorms on tap. WPC continues a slight risk of Excessive Rainfall for these areas on Thursday. As is generally the case, conditions can change daily depending upon the previous day's activity. What we can confidently say, is that a favorable monsoon regime remains in place this weekend with high pressure moving back toward northern AZ. This brings deeper easterly flow back to the area with another uptick in storminess over the weekend which may then continue into early next week. In terms of temperatures, expect daily highs generally below normal for the remainder of the week through the weekend. && .AVIATION...Valid through 16/00Z. SCT-BKN clouds at 10k-14k ft MSL and BKN-OVC clouds AOA 20k ft MSL. ISOLD-SCT SHRA/TSRA are expected to continue thru the forecast period. Wind gusts to 45 kts possible near any TSRA. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... There will be a good chance of showers and thunderstorms across southeast Arizona through the weekend and into next week. Gusty outflow winds will be the primary concern with the daily storms. Min RH values will generally be in the 20-30 percent range, with higher values in the mountains. Surface winds will be light and follow normal daily trends when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for AZZ501>507-509-511- 513>515. && Carpenter/Lader Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 13, 11:18 AM MST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1118 AM MST TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST 18 NNE PATAGONIA 31.78N 110.64W
07/12/2021 M51 MPH PIMA AZ PUBLIC
MEASURED AT EMPIRE RAWS.
1000 PM TSTM WND DMG 2 ENE AVRA VALLEY 32.45N 111.28W
07/12/2021 PIMA AZ PUBLIC
PUBLIC REPORTED DOWNED POWERLINES NEAR THE
INTERSECTION OF TRICO ROAD AND MARANA ROAD.
DELAYED REPORT.
1005 PM TSTM WND DMG 2 NNE AVRA VALLEY 32.46N 111.30W
07/12/2021 PIMA AZ LAW ENFORCEMENT
PIMA COUNTY SHERIFFS DEPARTMENT REPORTED
TRICO ROAD CLOSED DUE TO DOWNED POWER POLES.
DELAYED REPORT. TIME ESTIMATED BY RADAR.
1027 PM TSTM WND GST 2 N MARANA 32.44N 111.18W
07/12/2021 M53 MPH PIMA AZ MESONET
1030 PM FLASH FLOOD 9 SW ORO VALLEY 32.32N 111.05W
07/12/2021 PIMA AZ PUBLIC
PUBLIC REPORT RECEIVED VIA SOCIAL MEDIA OF
ROAD CLOSURE ON ORANGE GROVE ROAD AT
INTERSTATE 10 UNDERPASS DUE TO FLOODING.
VEHICLE STRANDED IN FLOOD WATERS. DELAYED
REPORT. TIME ESTIMATED BY RADAR.
1035 PM FLASH FLOOD 9 SSW ORO VALLEY 32.31N 111.04W
07/12/2021 PIMA AZ PUBLIC
PUBLIC REPORT RECEIVED VIA SOCIAL MEDIA OF
CAMINO DE LA TIERRA SOUTH OF ORANGE GROVE
CLOSED DUE TO FLOODING UNDER RIVER RD.
DELAYED REPORT. TIME ESTIMATED BY RADAR.
1040 PM FLASH FLOOD 5 WNW TUCSON 32.23N 110.97W
07/12/2021 PIMA AZ DEPT OF HIGHWAYS
TUCSON DEPARTMENT OF TRANSPORTATION REPORTED
ROAD CLOSURE AT THE 6TH AVENUE UNDERPASS
JUST NORTH OF TOOLE AVE. DELAYED REPORT.
TIME ESTIMATED BY RADAR.
1040 PM FLASH FLOOD 4 W TUCSON 32.20N 110.96W
07/12/2021 PIMA AZ PUBLIC
PUBLIC REPORT RECEIVED VIA SOCIAL MEDIA OF A
SWIFT WATER RESCUE AT THE INTERSECTION OF
SILVERLAKE ROAD AND EUCLID AVE. DELAYED
REPORT. TIME ESTIMATED BY RADAR.
1042 PM FLASH FLOOD 5 WNW TUCSON 32.24N 110.97W
07/12/2021 PIMA AZ PUBLIC
PUBLIC REPORT OF VEHICLE STRANDED IN FLOOD
WATERS AT MABEL ST AND 7TH AVE. DELAYED
REPORT. TIME ESTIMATED BY RADAR.
1045 PM FLASH FLOOD 5 NW TUCSON 32.25N 110.94W
07/12/2021 PIMA AZ BROADCAST MEDIA
BROADCAST MEDIA REPORT RECEIVED OF A SWIFT
WATER RESCUE AT THE INTERSECTION OF GRANT RD
AND TUCSON BLVD. DELAYED REPORT. TIME
ESTIMATED BY RADAR.
1045 PM FLASH FLOOD 7 NNE THREE POINTS 32.16N 111.22W
07/12/2021 PIMA AZ BROADCAST MEDIA
MEDIA REPORT RECEIVED VIA SOCIAL MEDIA OF A
VEHICLE STRANDED IN FLOOD WATERS AT THE
INTERSECTION OF SNYDER HILL ROAD AND
SANDARIO ROAD. DELAYED REPORT. TIME
ESTIMATED BY RADAR.
&&Special weather statement, Jul 13, 2:02 PM MST, 1 hour 43 minutes before
Special Weather Statement National Weather Service Tucson AZ 202 PM MST Tue Jul 13 2021 AZZ507-513-132145- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 202 PM MST Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 245 PM MST... At 201 PM MST, Doppler radar was tracking a strong thunderstorm near Whetstone, or 15 miles south of Benson, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sierra Vista, Hereford, Whetstone, Huachuca City, St. David, Kartchner Caverns State Park, Fort Huachuca, Fairbank, Charleston and Ramsey Canyon Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3190 11006 3141 11014 3147 11045 3183 11044 TIME...MOT...LOC 2101Z 079DEG 16KT 3174 11025 GL
Special weather statement, Jul 13, 2:57 PM MST, 48 minutes before
Special Weather Statement National Weather Service Tucson AZ 257 PM MST Tue Jul 13 2021 AZZ503-504-507-513-132230- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 257 PM MST Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA...WEST CENTRAL COCHISE AND NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 330 PM MST... At 257 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles north of Elgin, or 17 miles southwest of Benson, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sonoita, Elgin, Corona De Tucson and Fort Huachuca. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3192 11041 3160 11040 3156 11077 3195 11078 TIME...MOT...LOC 2157Z 087DEG 12KT 3177 11052 RH
Special weather statement, Jul 13, 3:45 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
345 PM MST Tue Jul 13 2021
AZZ503-504-507-513-132330-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
345 PM MST Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA...WESTERN
COCHISE AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 430 PM MST...
At 344 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Corona De Tucson, or 16 miles east of Sahuarita,
moving northwest at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sahuarita, Vail, East Sahuarita, Sonoita, Corona De Tucson and Madera
Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 11045 3159 11075 3181 11099 3200 11090
3211 11071
TIME...MOT...LOC 2244Z 120DEG 15KT 3185 11072
CernigliaThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:29 PM MST | Special Weather Statement | TWC | Graham | 31 min |
| Jul 12, 6:39 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 12, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 36 min |
| Jul 12, 7:28 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 47 min |
| Jul 12, 7:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 45 min |
| Jul 12, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 41 min |
| Jul 12, 7:50 PM MST | Special Weather Statement | TWC | 40 min | |
| Jul 12, 8:05 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 12, 8:22 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 38 min |
| Jul 12, 8:37 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 38 min |
| Jul 12, 8:37 PM MST | Tornado Warning | TWC | Santa Cruz | 23 min |
| Jul 12, 8:51 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 39 min |
| Jul 12, 9:11 PM MST | Special Weather Statement | TWC | 34 min | |
| Jul 12, 9:14 PM MST | Special Weather Statement | TWC | Pinal | 31 min |
| Jul 12, 9:22 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 38 min |
| Jul 12, 9:30 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 60 min |
| Jul 12, 9:32 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jul 12, 9:54 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Jul 12, 9:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 12, 10:16 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 12, 10:24 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 12, 10:33 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 12, 10:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 56 min |
| Jul 12, 11:17 PM MST | Special Weather Statement | TWC | Pima | 28 min |
| Jul 13, 2:02 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Jul 13, 2:57 PM MST | Special Weather Statement | TWC | Santa Cruz | 33 min |
| Jul 13, 3:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 43 min |
| Jul 13, 3:21 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Jul 13, 4:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 13, 4:20 PM MST | Special Weather Statement | TWC | 25 min | |
| Jul 13, 4:38 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 13, 4:44 PM MST | Special Weather Statement | TWC | Cochise | 46 min |
| Jul 13, 4:45 PM MST | Special Weather Statement | TWC | 30 min | |
| Jul 13, 4:58 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 32 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.